Aplastic Central Active Forum
Re: Cyclosporine side effects–swollen gums
Date: 30 May 2004
Time: 23:02:25 -0400
Remote Name: 22.214.171.124
My son has the same problem. First time around he was on cyclosporine for 3 years. The swelling was significantly reduced when the dose was lowered. After the medicine was discontinued swelling disappeared without any problems. This time around problem was bigger. The swelling grew to the point that he was biting off pieces of gums, which caused bleeding and with 10k platelets it was difficult to stop it. I found, that there is another medicine comparable to cyclosporine which doesn't cause the swelling, by his doctors refused to switch. I don't remember the name of hand but you can search archives for my posts from February or March this year. For now I would recommend CHLORHEXIDINE GLUCONATE (oral rinse) and VANCOMYCIN MOUTHWASH (antibiotic) to lower the swelling and improve mouth hygiene. Of course consult your doctor. These medicines made big difference. They did not eliminate the swelling but significantly reduced. Good luck.